EconPapers    
Economics at your fingertips  
 

Optimal Monetary Policy Rules in A Simple Stochastic Macro Model: China's Evidence

Shengzu Wang () and Shen Guo ()

Macroeconomics from University Library of Munich, Germany

Abstract: In this paper we apply a simple macro model to explore and evaluate certain optimal monetary policy rules for China's economy. To be more consistent with the central bank (the People's Bank of China)'s behaviour, we use money supply as a monetary policy instrument rather than the commonly used interest rate. Policy rules are optimal in terms of minimizing the predetermined loss functions, and the parameters of these rules are determined by stochastic simulation. Different forms of policy rule and loss function are considered, especially for exchange rate volatility and money supply volatility. The optimality of monetary policy rules is evaluated by comparing the shifts of policy frontiers.

Keywords: Monetary Policy Rule; Loss Function; Stochastic Simulation; Policy Frontier; China (search for similar items in EconPapers)
JEL-codes: C15 E47 E52 (search for similar items in EconPapers)
Pages: 26 pages
Date: 2005-10-08
New Economics Papers: this item is included in nep-cba, nep-ifn, nep-mac, nep-mon, nep-sea and nep-tra
Note: Type of Document - pdf; pages: 26
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://econwpa.ub.uni-muenchen.de/econ-wp/mac/papers/0510/0510009.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wpa:wuwpma:0510009

Access Statistics for this paper

More papers in Macroeconomics from University Library of Munich, Germany
Bibliographic data for series maintained by EconWPA ().

 
Page updated 2020-10-29
Handle: RePEc:wpa:wuwpma:0510009